MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC MANUAL ORTHOPEDIC SURGICAL INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC MANUAL ORTHOPEDIC SURGICAL INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8110530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, intra-op, the tip of the removal driver broke.Broken piece was retrieved from the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms angulated fracture of the tip of the driver.Microscopic examination of the fracture reveals an angulated quasi-brittle fracture, with no indication of fatigue, and river lines in the fracture surface suggest the possible direction of crack propagation.The above observations are consistent with bend stress overload as the mechanism of failure.The hardness of the driver meets print spec.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MANUAL ORTHOPEDIC SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7395054
Report Number1030489-2018-00506
Device Sequence Number35766
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8110530
Device Lot NumberDD1834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer06/28/2018
08/08/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date07/17/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR